Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 25, 2015, 11:36 PM CDT for Knox County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 11:36 PM CDT (04:36 UTC)
- Expired
- Jul 26, 2015, 12:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 136 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS53 KOAX 260436
SVROAX
NEC107-260500-
/O.NEW.KOAX.SV.W.0151.150726T0436Z-150726T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 PM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KNOX COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SPRINGFIELD...OR 11 MILES SOUTHWEST OF TYNDALL...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BLOOMFIELD...NIOBRARA...SANTEE...CENTER AND BAZILE
MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
OMAHA.
&&
LAT...LON 4249 9755 4244 9769 4244 9791 4282 9813
4277 9805 4277 9795 4280 9790 4286 9788
4287 9786
TIME...MOT...LOC 0436Z 332DEG 49KT 4288 9803
HAIL...1.00IN
WIND...60MPH
$$
DEE2 follow-up statements
127
WWUS53 KOAX 260449
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1149 PM CDT SAT JUL 25 2015
NEC107-260500-
/O.CON.KOAX.SV.W.0151.000000T0000Z-150726T0500Z/
KNOX NE-
1149 PM CDT SAT JUL 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL KNOX COUNTY...
AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANTEE...OR
14 MILES SOUTH OF TYNDALL...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BLOOMFIELD...NIOBRARA...SANTEE...CENTER AND BAZILE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
OMAHA.
&&
LAT...LON 4249 9755 4244 9769 4244 9791 4282 9813
4277 9805 4277 9795 4280 9790 4286 9788
4287 9786
TIME...MOT...LOC 0449Z 331DEG 52KT 4278 9789
HAIL...1.00IN
WIND...60MPH
$$
DEE776
WWUS53 KOAX 260454
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1154 PM CDT SAT JUL 25 2015
NEC107-260500-
/O.CON.KOAX.SV.W.0151.000000T0000Z-150726T0500Z/
KNOX NE-
1154 PM CDT SAT JUL 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN KNOX COUNTY...
AT 1153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANTEE...OR
14 MILES SOUTH OF TYNDALL...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BLOOMFIELD...SANTEE...CENTER AND BAZILE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
OMAHA.
&&
LAT...LON 4249 9755 4244 9769 4244 9791 4277 9795
4280 9790 4286 9788 4287 9786
TIME...MOT...LOC 0453Z 327DEG 44KT 4277 9786
HAIL...1.00IN
WIND...60MPH
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:39 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 25, 6:39 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
639 PM CDT SAT JUL 25 2015
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 456 PM CDT SAT JUL 25 2015
UPDATE...HAVE ADDED MONTGOMERY AND PAGE COUNTIES IN IOWA TO HEAT
ADVISORY HEADLINE.
MAIN FORECAST CONCERNS ARE OVERNIGHT CONVECTION AND HEAT INDEX
VALUES ON SUNDAY.
TONIGHT...LINGERING AFTERNOON CONVECTION ALONG WITH NEW
DEVELOPMENT OF THUNDERSTORMS WILL BE THE PRIMARY CONCERN. THERE
WILL BE TWO AREAS TO WATCH...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA/SOUTHWEST IOWA. NEW CONVECTION IS EXPECTED TO DEVELOP IN
CENTRAL SOUTH DAKOTA AND MOVE INTO NORTHEAST NEBRASKA THIS
EVENING. OVERALL SEVERE PARAMETERS SUGGEST THE NORTHERN AREA WILL
BE AT A HIGHER RISK FOR SEVERE WEATHER WHILE TO THE SOUTH HEAVY
RAINFALL IS THE BIGGER THREAT. IN THE NORTH MID-LAYER SHEAR WILL
BE ON THE INCREASE ALLOWING FOR BETTER STORM ORGANIZATION.
ACROSS THE NEBRASKA/KANSAS BORDER SOME STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL. THIS EVENING DEEP LAYER MOISTURE IS MORE
THAN SUFFICIENT TO CAUSE LOCALIZED FLASH FLOODING. THE WIDESPREAD
THREAT THOUGH IS LOW GIVEN THE TIME OF YEAR IN THE GROWING SEASON
AND THAT ANTECEDENT CONDITIONS ARE WET BUT NOT TO THE POINT OF
NEEDING A FLASH FLOOD WATCH. THIS THREAT WILL BE HANDLED ON A
STORM BY STORM BASIS AND WARNINGS WILL BE ISSUED AS NEEDED.
SUNDAY...OPTED TO ISSUE A HEAT ADVISORY FOR SUNDAY FOR MUCH OF
SOUTHEAST NEBRASKA AND A FEW COUNTIES IN SOUTHWEST IOWA. HEAT
INDEX VALUES SHOULD EASILY REACH 105 DEGREES BY LATE AFTERNOON
ACROSS SOUTHEAST NEBRASKA. OPTED TO ALSO INCLUDE THE OMAHA/COUNCIL
BLUFFS METRO...EVEN THOUGH AREAS AWAY FROM THE URBAN ENVIRONMENT
MAY NOT SEE HEAT INDEX VALUES MUCH ABOVE 100 DEGREES. HEAT ASIDE
EXPECT DRY WEATHER AS THE REGION IS IN BETWEEN WEATHER SYSTEMS.
SUNDAY NIGHT THROUGH NEXT SATURDAY...THE WEATHER DURING THIS
PERIOD WILL BE DOMINATED BY AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING FROM THE PACIFIC NORTHWEST ON MONDAY TO HUDSON BAY ON
THURSDAY. AHEAD OF THIS SYSTEM ON SUNDAY NIGHT A WEAK MID LEVEL
SHORTWAVE WILL MOVE THROUGH. THIS FEATURE SHOULD SPARK OFF SOME
SHOWERS AND THUNDERSTORMS GIVEN THE AMPLE MOISTURE IN PLACE. THEN
MONDAY NIGHT THROUGH TUESDAY THE UPPER LEVEL SYSTEM WILL DRAG A
COLD FRONT THROUGH THE AREA. MOISTURE LOOKS TO POOL AHEAD OF THE
FRONT AS PRECIPITABLE WATER VALUES EXCEED 2 INCHES BY TUESDAY
AFTERNOON. THIS WILL PRESENT A HEAVY RAIN POTENTIAL FOR THE AREA
FOR TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING. THE FRONT
SHOULD BE WELL CLEAR OF THE AREA BY WEDNESDAY AFTERNOON.
THEREAFTER 500MB HEIGHTS ARE ON THE RISE AND MUCH QUIETER WEATHER
PATTERN SETTLES IN UNDER A STRENGTHENING WESTERN CONUS RIDGE. A
FEW WEAK SHORTWAVES MAY SNEAK THROUGH DURING THIS TIME BUT TIMING
AND MOISTURE ARE HARD TO PIN DOWN. OVERALL TEMPERATURES ARE NOT
TOO BAD WITH DAYTIME HIGHS IN THE UPPER 80S.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 625 PM CDT SAT JUL 25 2015
REGIONAL RADAR CURRENTLY SHOWING AREA OF TSRA DEVELOPING OVER
NERN SD BEGINNING TO GRADUAL MOVE SSE IN RESPONSE TO PASSING
UPPER DISTURBANCE. EXPECT TS ACTIVITY TO MOVE INTO ERN NEB EARLY
THIS MORNING WITH TSRA POSSIBLE GENERALLY BTWN 06Z- 10Z SUNDAY
MORNING. IN LIGHT OF THIS HAVE INCLUDED TEMPO GROUPS AT ALL
TERMINALS. OTHERWISE VFR CONDITIONS THE DURATION OF THE FCST PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR NEZ052-053-
065>068-078-088>093.
IA...HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR IAZ069-079-080-
090-091.
&&
SHORT TERM...DEE
AVIATION...DEEHazardous weather outlook, Jul 25, 4:51 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 451 PM CDT SAT JUL 25 2015 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-261200- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS- 451 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MAINLY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER THE MAJORITY OF THE OUTLOOK AREA THROUGH THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY. IAZ069-079-080-090-091-NEZ052-053-065>068-078-088>093-261200- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 451 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS MAINLY DURING THE EVENING HOURS. HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM SUNDAY AFTERNOON WITH INDICES RANGING ANYWHERE FROM 103 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER THE MAJORITY OF THE OUTLOOK AREA THROUGH THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 23 min |
| Jul 26, 1:50 AM CDT | Special Weather Statement | OAX | Thurston | 25 min |
| Jul 26, 2:18 AM CDT | Special Weather Statement | OAX | Burt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.